Acetaminophen in infancy again tied to asthma: Study
Published on Nov 12, 2012 8:11 AM
(REUTERS) - Babies given acetaminophen for fevers and aches may have a heightened risk of asthma symptoms in their preschool years, according to a Danish study.
The findings, published in the Journal of Allergy and Clinical Immunology, focused on 411 Danish children and add to a mixed bag of research about whether there's a link between acetaminophen - better known by the brand name Tylenol - and children's asthma risk.
Researchers found that the more acetaminophen children were given as infants, the more likely they were to develop asthma-like symptoms in early childhood.
That statistical link alone does not prove that acetaminophen causes airway trouble, according to senior researcher Hans Bisgaard, a professor of pediatrics at the University of Copenhagen.
To continue reading, log in if you are a subscriber
Enjoy 2 weeks of unlimited digital access to The Straits Times. Get your free access now!